MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; PLATE, MTP FUSION, 0 DEG, SML, RIGHT

MEDLINE INDUSTRIES INC.; PLATE, MTP FUSION, 0 DEG, SML, RIGHT
Catalog Number MPP1001R
Health Effect - Clinical Code No Information (3190)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient was undergoing a routine 6 month follow up x-ray after a right foot metatarsal-phalangeal joint (mtp) arthrodesis and a broken mtp plate was discovered at that time.The mtp plate was originally implanted in the patient on (b)(6) 2017.Reportedly, the surgeon did not feel that the patient's non-union was a result of the broken plate, but was a result of the patient's own biology.On an unknown date, approximately six months after the initial mtp plate placement, the patient underwent an additional procedure to remove the broken plate and place another mtp plate for fusion, without further incident reported.No additional information is available.The customer returned the broken plate for evaluation; however, a root cause could not be determined.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that during routine patient follow up the implanted plate was broken.

Common Device Name
PLATE, MTP FUSION, 0 DEG, SML, RIGHT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8302789
Report Number1417592-2019-00016
Device Sequence Number13468803
Product Code HRS
UDI-Device Identifier10888277363786
UDI-Public10888277363786
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMPP1001R
Device Lot Number924802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR